Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 4, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 26, 2006, 1:11 PM CST for 5 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2006, 1:11 PM CST (19:11 UTC)
- Expired
- Mar 26, 2006, 5:59 PM CST
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS
The radar
The Topeka radar (KTWX), 112 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 261911 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 111 PM CST SUN MAR 26 2006 KSZ008-020-021-034-035-270000- /O.NEW.KTOP.WI.Y.0004.060326T1911Z-060327T0000Z/ REPUBLIC-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 111 PM CST SUN MAR 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WIND AROUND 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS AFTERNOON. THE WINDS SHOULD GRADUALLY DECREASE DURING THE EARLY EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$ WOLTERS
1 follow-up statement
000 WWUS73 KTOP 262359 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 559 PM CST SUN MAR 26 2006 ...WIND ADVISORY IS CANCELED... .ALTHOUGH GUSTY SOUTH WINDS TO AROUND 35 MPH WILL CONTINUE INTO THE EVENING...THE STRONGER WINDS EXPERIENCED THROUGH THE AFTERNOON HAVE DIMINISHED SOMEWHAT. A COLD FRONT WILL SWEEP THROUGH THE AREA OVERNIGHT SHIFTING THE WINDS TO THE WEST AT 15 TO 25 MPH. KSZ008-020-021-034-035-270100- /O.CAN.KTOP.WI.Y.0004.000000T0000Z-060327T0000Z/ REPUBLIC-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 559 PM CST SUN MAR 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE WIND ADVISORY. HOWEVER...GUSTY SOUTH WINDS TO AROUND 35 MPH WILL CONTINUE INTO THE EVENING. A COLD FRONT SWEEPING THROUGH THE AREA WILL SWITCH THE SOUTH WINDS TO WEST LATER THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 10:45 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 26, 10:45 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1045 AM CST SUN MAR 26 2006 .DISCUSSION... UPDATED FORECAST TO ADJUST TEMPS AND DEWPOINTS FOR THIS AFTERNOON. PRESSURE FALLS ACROSS THE CO HIGH PLAINS HAVE CREATED WINDY CONDITIONS ACROSS THE PLAINS. THESE SOUTHERLY WINDS ARE QUICKLY BRINGING MODIFIED MOISTURE BACK NORTH WITH DEWPOINTS ALREADY NEAR 40 ACROSS NORTHWEST OK. TEMPERATURES ARE WARMING A LITTLE FASTER THAN PREVIOUSLY THOUGHT AS WELL. MID LEVEL CLOUDS ARE PRETTY THIN AND MORE INSOLATION IS REACHING THE GROUND. THEREFORE NUDGE HIGHS UP A FEW DEGREES. WITH THE TIGHT PRESSURE GRADIENT...WILL NEED TO WATCH THE WINDS THIS AFTERNOON. A FEW LOCATIONS ACROSS CENTRAL KS ARE ALREADY NEAR OR ABOVE WIND ADVISORY CRITERIA. MODELS KEEP THE STRONGER WINDS JUST WEST OF THE FORECAST AREA. WILL KEEP MONITORING. WOLTERS .PREV DISCUSSION /325 AM CST/... PRECIPITATION CHANCES TONIGHT AND MONDAY MAIN CONCERNS IN THE SHORT RANGE. LATEST WATER VAPOR LOOP AND UA ANALYSIS SHOWS UPPER TROUGH OVER IDAHO AND UTAH AT 07Z WITH RIDGING OVER THE CENTRAL PLAINS. SURFACE HIGH WAS LOCATED OVER IOWA AND MISSOURI WITH DEVELOPING TROUGH IN EASTERN COLORADO. DEW POINTS WERE IN THE 30S IN SOUTH TEXAS THIS MORNING WITH MIDDLE 20S ACROSS KANSAS. SURFACE PRESSURE GRADIENT WILL CONTINUE TO INCREASE TODAY AS TROUGH DEEPENS ALONG THE EAST SLOPES OF THE ROCKIES AND 850 MB WINDS INCREASE INTO THE 40 KT RANGE. STRONGEST WINDS WILL BE CONFINED TO THE SOUTHWEST CWA AND FLINT HILLS. TEMPERATURES TODAY WILL WARM INTO THE 50S TO LOWER 60S. NAM AND GFS CONTINUE TO BE IN AGREEMENT WITH THE UPPER TROUGH APPROACHING FROM THE WEST TONIGHT AS WELL AS FRONTAL PASSAGE ACROSS THE CWA LATER TONIGHT AND MONDAY. THETA-E INCREASES ACROSS EASTERN KANSAS THIS EVENING THEN ACROSS EAST CENTRAL AND SOUTHEAST KANSAS AFTER MIDNIGHT AS 850 MB WINDS VEER TO THE SOUTHWEST. DIFFLUENT FLOW AHEAD OF THE APPROACHING TROUGH TONIGHT AS WELL AS AN 100 KT JET AT 300 MB AND EASTERN KANSAS IN EXIT REGION OF UPPER JET WILL INCREASE UVVS OVER EASTERN KANSAS AND INCREASE PRECIPITATION EFFICIENCY...THUS WILL INCREASE POPS IN THE EAST CENTRAL TO LIKELY AFTER 06Z. WITH THE UPPER LOW TAKING A TRACK ACROSS NORTHERN NEBRASKA DRY SLOT MOVES ACROSS EASTERN KANSAS LATER TONIGHT AND MONDAY MORNING. WILL CONTINUE TO HOLD ONTO POPS UNTIL 15Z MONDAY BUT PRECIPITATION MAY LIKELY END AROUND 12Z. RAISED MONDAYS HIGHS A DEGREE OR TWO WITH WEST WINDS AND LITTLE CAA BEHIND THE FRONT AS WELL AS SUNSHINE. NEXT SYSTEM STILL ON TRACK TO AFFECT THE CENTRAL PLAINS IN THE WEDNESDAY THROUGH THURSDAY NIGHT. WARM ADVECTION SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY AHEAD OF THE DEEPENING TROUGH OVER THE 4 CORNERS. PIECES OF ENERGY EJECT OUT OF THE SYSTEM AND MOVE ACROSS KANSAS WEDNESDAY NIGHT. ON THURSDAY H5 TROUGH SWINGS OUT INTO THE PLAINS WITH DRY LINE ACROSS CENTRAL KANSAS THURSDAY MORNING AND MOVING EAST INTO EASTERN KANSAS THURSDAY AFTERNOON. WITH STEEPING LAPSE RATES...FORCING...SHEAR...MOISTURE AND INSTABILITY WILL KEEP CURRENT CHANCES OF THUNDERSTORMS GOING...SOME POSSIBLY SEVERE. NO CHANGES TO THE REST OF THE EXTENDED. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Mar 26, 5:04 AM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 504 AM CST SUN MAR 26 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-271115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 504 AM CST SUN MAR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.